MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Catalog Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Granuloma (1876); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Itching Sensation (1943); Ulcer (2274)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient was treated for a lesion in the right mid and distal great saphenous vein with the venaseal closure system.Post-op, the patient experienced hypersensitivity, skin irritation, itching, granuloma, as well as several ulcerations on the right leg.Only one leg was treated.This was a recurrent process.The blue introducer was used.There were no challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.The catheter tip was 5cm caudal to sfj.The reaction and granuloma occurred along the treated vein, more than 5 cm from the access site, and the onset of symptoms was at least six months after the procedure.The diameter of the treated vein was 6.25 mm.No medical or surgical intervention was required.The issue was still present at the time of reporting.
 
Additional Manufacturer Narrative
Additional information: patient still experiencing the same issues as originally reported.Physician has not decided yet, if the patient will require vein excision.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there was compression of gsv.Course of treatment included on and off steroid pack regimen, with itchy, painful, tenderness and ulcer like lesions symptoms throughout the treatment period.The issue is still present.Pieces of cyanoacrylate have been pushed through several ulcer like lesions and out of the body, below the knee.Patient is still on steroid regimen, seems to respond well to that.Will continue to manage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis this 1st image below: this appears to show an inflammatory response resulting in a collection of fluid below or at the depth of the vein leading to the skin surface.This is an extrusion process most likely eventual eruption of the material.We are unaware of the date of this image, and location which may be different from image 2, or simply another image of another location at the same date.The 2nd image below: this image is labeled as mid thigh gsv - no date.This image shows a clearer more defined bright echogenic material which appears to be working its way to the skin surface, since it is closer to the skin surface than the original vein location.This is most likely poloymerized venaseal - and has the characteristic brightness and acoustic shadowing below the bright material noted.Most likely this will erupt and be expelled as a foreign body response there appears to be less fluid than the image #1 above, this could be a reverse image as compared to image 1, or a different date or location, as those specifics are missing.However there is clearly less inflammatory fluid build up around the foreign body.The 3rd image, below: is an image of the gsv and its measured diameter, as noted 6.25 - this appears to be a pre-treatment image with the vein at the appropriate depth ( meaning not very superficial), and closer to the junction than to the knee based on the fascia lines noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23768118
Report Number9612164-2025-06104
Device Sequence Number10594420
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)260831(10)78864
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberVS-404
Device Lot Number78864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/18/2025
01/27/2026
03/02/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/14/2026
02/11/2026
03/03/2026
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale